MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 7/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 7/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428790
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 xeo peripheral dilatation catheter was selected for treatment.The balloon ruptured.
 
Additional Manufacturer Narrative
23-apr-2025 additional event information the complaint device was introduced into the patients body and inflated (no information about the applied pressure and number of inflations was provided).During inflation, the balloon burst.Upon removal of the balloon, it was discovered that it had burst transversally.During withdrawal, the distal part of the balloon tore off inside of the patient and had to be retrieved.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The device was returned severely damaged and fractured in two parts.The distal device fragment (device tip, distal balloon portion, distal inner shaft portion) has a length of about 38 mm.The proximal device fragment (device hub, device shaft, inner shaft with both radiopaque markers, proximal balloon portion) has a length of 926 mm.The balloon has burst transversally and has separated.In close vicinity to the tearing edges, additional longitudinal bursts and severe scratches were observed on the balloon surface which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Moreover, the inner shaft has fractured distal to the distal radiopaque marker.The inner shaft and the fracture sites are plastically deformed.The inner shaft diameter does not comply anymore with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the balloon burst is related to the patient's anatomy.The balloon and the inner shaft most likely fractured as a consequence during withdrawal due to tensile overload.

Brand Name
PASSEO-35 XEO 7/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21687687
Report Number1028232-2025-01475
Device Sequence Number18355207
Product Code LIT
UDI-Device Identifier07640130451612
UDI-Public(01)07640130451612(17)2711
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number428790
Device Catalogue Number428790
Device Lot Number10242543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown